Alert archive / Montana / Lake Wind Advisories in 2008
Lake Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jul 30, 2008, 2:27 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jul 30, 2008, 9:33 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 2:27 AM MDT (08:27 UTC)
- In effect from
- Jul 30, 2008, 9:33 AM MDT
- Expired
- Jul 30, 2008, 4:14 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jul 29, 2:19 PM MDT, 12 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 2:19 PM MDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 219 PM MDT TUE JUL 29 2008 .DISCUSSION...MID LEVEL CLOUDS APPROACHING SOUTHWEST MONTANA AND EAST CENTRAL IDAHO. THIS MOISTURE ALONG WITH DYNAMIC SUPPORT MAY HELP INITIATE CONVECTION IN THESE AREAS THROUGH SUNSET. MODEL SOUNDINGS INDICATE THAT ANY STORM WHICH DEVELOPS HAS THE POTENTIAL TO PRODUCE STRONG OUTFLOW WINDS AND LITTLE RAINFALL. IN NORTHWEST MONTANA A COLD FRONT IS APPROACHING THE AREA. SOUTHWEST WINDS AHEAD OF THE FRONT HAVE STARTED TO PICK UP ON THE RIDGES. AS THE FRONT APPROACHES EXPECT FURTHER STRENGTHENING OF WESTERLY WINDS AT THE SURFACE. GUSTS IN THE 20S TO EVEN 30S ON THE RIDGES ARE POSSIBLE THROUGH LATE EVENING. NOT A LOT OF SHOWERS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE AND INCREASE IN CLOUDS THIS EVENING. THIS FRONT WILL PUSH THROUGH ALL OF WESTERN MONTANA BY LATE THIS EVENING AND OVERNIGHT. COOLER AIR BEHIND THE FRONT WILL BRING TEMPERATURES DOWN AROUND 10-15 DEGREES THROUGH THURSDAY. SHOWERS ARE POSSIBLE IN WESTERN MONTANA BEHIND THE FRONT ON WEDNESDAY. WEDNESDAY IS EXPECTED TO BE A WINDY DAY ACROSS MUCH OF WESTERN MONTANA. A STRONG UPPER LEVEL JET STREAK...ABOUT 100 KNOTS...WILL PUSH THROUGH THE REGION WEDNESDAY. 40-50 KNOT WINDS AT 700 MB TRANSLATE INTO STRONG WEST WINDS AT THE HIGHEST PEAKS AND UPPER ELEVATION PASSES. WIND GUSTS AS HIGH AS 50 MPH AT TIMES ARE POSSIBLE...MAINLY ALONG THE DIVIDE AND THE GLACIER PARK REGION. THURSDAY MODERATE TO STRONG WESTERLY FLOW CONTINUES. ANOTHER BREEZY TO WINDY DAY IS EXPECTED...ESPECIALLY IN NORTHWEST MONTANA...WITH WINDS NOT EXPECTED TO BE AS STRONG AS WEDNESDAY. DRY AND COOL CONDITIONS ARE EXPECTED. FRIDAY THROUGH MONDAY...THE MODELS ARE INDICATING THAT THE NORTHERN ROCKIES WILL PRIMARILY REMAIN UNDER WESTERLY UPPER LEVEL FLOW THROUGH THE WEEKEND. A DISTURBANCE WILL MOVE ALONG THE CANADIAN BORDER ON FRIDAY WHICH COULD BRING A FEW SHOWERS TO NORTHWEST MONTANA. THE MODELS ARE INDICATING ANOTHER FEATURE SWINGING THROUGH THE REGION ON MONDAY...BUT CONFIDENCE IS LOW ON THE STRENGTH AND TIMING OF THIS FEATURE. WESTERLY WINDS ARE EXPECTED TO PICK UP EVERY MID AFTERNOON AND LAST UNTIL EARLY EVENING. TEMPERATURES FOR THE PERIOD SHOULD BE SLIGHTLY BELOW SEASON NORMALS. && .AVIATION...GUSTY WINDS HAVE BEGUN TO GATHER STRENGTH THIS AFTERNOON AHEAD OF A COLD FRONT LOCATED IN EASTERN WASHINGTON AT THE MOMENT. EXPECT WINDS TO INCREASE FURTHER JUST AHEAD AND BEHIND THE FRONT AS IT PASSES THROUGH THE REGION DURING THE EVENING HOURS. MOISTURE WILL BE LIMITED WITH SHOWERS THAT PASS TO THE NORTH. THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE TO THE SOUTH AS CONVECTIVE SHOWERS PUSH EAST-NORTHEAST OUT OF EASTERN OREGON AND ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS EVENING. ANY THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH LINGERING SHOWERS OVERNIGHT IN NORTHWEST MONTANA. WINDS WILL ONCE AGAIN INCREASE WEDNESDAY ACROSS THE NORTHERN ROCKIES WITH THE PASSAGE OF AN UPPER LEVEL TROUGH COMBINED WITH A VERY STRONG JET STREAM. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....SMITH AVIATION...DEROSA
Hazardous weather outlook, Jul 29, 9:58 PM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 958 PM MDT TUE JUL 29 2008 MTZ001-002-301200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- 958 PM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT STRONG RIDGE WINDS GUSTING TO 30 MPH WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SUSTAINED AND GUSTY WINDS WILL DEVELOP WEDNESDAY AFTERNOON. STRONGEST WINDS WILL BE AT THE HIGHER ELEVATIONS EXPOSED TO WEST WINDS. IN THESE AREAS SUSTAINED WINDS OF 15-30 MPH WITH GUSTS OF 35-50 MPH ARE POSSIBLE. GOING TO THE SUN ROAD IN GLACIER NATIONAL PARK IS AN AREA SUSCEPTIBLE TO THESE WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:27 AM MDT | Wind Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Mineral, Missoula and 4 more | 12 hr |
| Jul 30, 7:37 AM MDT | High Wind Warning | MSO | Flathead, Lake | 7 hr |
| Jul 30, 8:24 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 13 hr |
Nearby
Lake Wind Advisories in Montana, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.